Alert archive / South Dakota / Wind Advisories in 2007

Wind Advisory 11, NWS Aberdeen, SD

March 29, 20079 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Mar 29, 2007, 12:01 PM CDT for 9 counties in South Dakota. It took effect at Mar 29, 2007, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2007, 12:01 PM CDT (17:01 UTC)
In effect from
Mar 29, 2007, 1:00 PM CDT
Expired
Mar 29, 2007, 9:24 PM CDT
In force
8 hr
Issued by
NWS Aberdeen, SD

Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 138 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 5.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2007-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2007-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 291701
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1201 PM CDT THU MAR 29 2007

...MORE STRONG WINDS ON THE WAY BY THIS AFTERNOON...

.A TIGHT PRESSURE GRADIENT...THIS TIME ORIENTED BEHIND A SLOW
MOVING COLD FRONTAL BOUNDARY...IS SETTING UP ACROSS THE REGION
TODAY...WITH STRONG NORTH TO NORTHEAST WINDS EXPECTED AGAIN TODAY
AS A RESULT.

SDZ003>005-009-010-015-016-033-034-300115-
/O.NEW.KABR.WI.Y.0011.070329T1800Z-070330T0300Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-STANLEY-
SULLY-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FORT PIERRE...
ONIDA
1201 PM CDT THU MAR 29 2007 /1101 AM MDT THU MAR 29 2007/

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

NORTH WINDS OF 20 TO 30 MPH WITH SOME HIGHER GUSTS WILL GRADUALLY
INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH AND SHIFT TO THE
NORTHEAST THIS AFTERNOON.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

DORN
3 follow-up statements
000 
WWUS73 KABR 292051
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
351 PM CDT THU MAR 29 2007

...MORE STRONG WINDS ACROSS NORTH CENTRAL SOUTH DAKOTA THROUGH
THIS EVENING...

.A TIGHT PRESSURE GRADIENT...THIS TIME ORIENTED BEHIND A SLOW
MOVING COLD FRONTAL BOUNDARY...IS SETTING UP ACROSS THE REGION
TODAY...WITH STRONG NORTH TO NORTHEAST WINDS PERSISTING INTO THIS
EVENING.

SDZ003-015-300000-
/O.EXT.KABR.WI.Y.0011.000000T0000Z-070330T0000Z/
CORSON-DEWEY-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE
251 PM MDT THU MAR 29 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON.

NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST
THROUGH EARLY THIS EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ004-005-009-010-016-033-034-300300-
/O.CON.KABR.WI.Y.0011.000000T0000Z-070330T0300Z/
CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-STANLEY-SULLY-
INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH...
GETTYSBURG...FORT PIERRE...ONIDA
351 PM CDT THU MAR 29 2007 /251 PM MDT THU MAR 29 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST
INTO THE EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

DORN
000 
WWUS73 KABR 300011
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
711 PM CDT THU MAR 29 2007

...THE STRONG WINDS ARE BEGINNING TO WEAKEN A BIT HEADING INTO THE
EVENING HOURS...

.THE TIGHT PRESSURE GRADIENT THAT BROUGHT THE STRONG WINDS TO
CENTRAL AND NORTH CENTRAL SOUTH DAKOTA IS BEGINNING TO WEAKEN
SLIGHTLY. LOOK FOR DIMINISHING WINDS AS THE EVENING WEARS ON.

SDZ003-015-300115-
/O.EXP.KABR.WI.Y.0011.000000T0000Z-070330T0000Z/
CORSON-DEWEY-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE
611 PM MDT THU MAR 29 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE FALLEN OFF BELOW ADVISORY CRITERIA. BREEZY CONDITIONS
ARE STILL EXPECTED THROUGH THE OVERNIGHT HOURS. 

$$

SDZ004-005-009-010-016-033-034-300300-
/O.CON.KABR.WI.Y.0011.000000T0000Z-070330T0300Z/
CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-STANLEY-SULLY-
INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH...
GETTYSBURG...FORT PIERRE...ONIDA
711 PM CDT THU MAR 29 2007 /611 PM MDT THU MAR 29 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL SLOWLY
DIMINISH HEADING INTOT HE EVENING HOURS. 

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

HINTZ
000 
WWUS73 KABR 300224
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
924 PM CDT THU MAR 29 2007


SDZ004-005-009-010-016-033-034-300330-
/O.CAN.KABR.WI.Y.0011.000000T0000Z-070330T0300Z/
CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-STANLEY-SULLY-
INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH...
GETTYSBURG...FORT PIERRE...ONIDA
924 PM CDT THU MAR 29 2007 /824 PM MDT THU MAR 29 2007/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH THE WINDS ARE STILL BREEZY...THEY ARE NO LONGER AT
ADVISORY LEVELS...SO THE WIND ADVISORY HAS BEEN CANCELLED. 

$$


HINTZ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:48 AM CDT, 8 hours 13 minutes earlier.

Area forecast discussion, Mar 29, 3:48 AM CDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
348 AM CDT THU MAR 29 2007

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT.
WSR-88D SHOWS AN AREA OF SHOWERS AND THUNDERSTORMS MOVING FROM THE
SOUTH ACROSS MUCH OF THIS FORECAST AREA. THESE STORMS ARE
RESPONDING TO A 50 KT LOW LEVEL JET. MOST UNSTABLE CAPE VALUES ARE
GENERALLY LESS THAN 1K J/KG. OVER THE NEXT SEVERAL HOURS THE JET
WILL DROP TO AROUND 25 KT AND SHOULD SEE THE END OF A LOT OF THE
LIGHTNING. EXPECT STORMS TO RE ORGANIZE AS HEATING WORKS ON THE
AREA AND WE KEEP A STRONG FRONTAL BOUNDARY ACROSS THE AREA.
CURRENT OBS ARE SHOWING A 20F CHANGE FROM KHEI TO KMBG WITH
STATIONS IN NORTHWEST SOUTH DAKOTA REPORTING TEMPERATURES AROUND
FREEZING. MODELS ARE IN GOOD AGREEMENT AND SHOW VERY LITTLE
MOVEMENT OF H5 UPPER LEVEL LOW IN COLORADO AND SURFACE LOW NOW IN
SOUTHERN SOUTH DAKOTA WITH INVERTED SURFACE TROUGH EXTENDING INTO
WESTERN NORTH DAKOTA. MODEL SOUNDINGS SHOW PWATS AROUND 1.00 INCH
AND SATURATED COLUMNS THROUGH FRIDAY. STABILITY INDICIES SUGGEST
THIS AREA WILL LIKELY TRANSITION INTO A BROAD GENERAL AREA OF
RAIN LATER TODAY. HAVE LEFT MENTION OF THUNDER THROUGH TODAY AND
THEN MENTION ISOLATED THUNDER TONIGHT. RAINFALL AMOUNTS COULD WELL
BE SIGNIFICANT BEFORE THIS SYSTEM MOVES THROUGH. A FLOOD WATCH WAS
ISSUED YESTERDAY AND WILL CONTINUE THROUGH SATURDAY.

.LONG TERM...SUNDAY THROUGH WEDNESDAY
EXTENDED MODEL SOLUTIONS ARE IN FAIR AGREEMENT THROUGH THE LONG
TERM. SUNDAY CONTINUES TO LOOK LIKE THE BEST DAY IN THE
EXTEND...WITH DRY CONDITIONS UNDER A NEARLY ZONAL FLOW. THE UPPER
LEVEL FLOW PATTERN CHANGES TO MORE TO A SOUTHWEST DIRECTION WITH A
MINOR SHORT WAVE MOVING THROUGH THE REGION ON MONDAY. INHERITED
GRIDS HAS POPS STARTING SUNDAY NIGHT...FEEL THIS MIGHT BE A BIT
TOO SOON BUT FOR CONSISTENCY SAKE...LEFT THE POP AS IS. THE 00Z
GFS SHOWS THE BULK OF THE MOISTURE FROM THIS WAVE ACROSS NORTHERN
NEBRASKA AND SOUTHERN SOUTH DAKOTA...ON MONDAY AFTERNOON. WILL
NEED TO CLOSELY MONITOR THE TRACK OF THIS SHORT WAVE...FOR HYDRO
ISSUES. AFTER THIS SHOT OF PRECIPITATION MOVES THROUGH...A RIDGE
BUILDS ACROSS THE WESTERN CONUS...ALLOWING FOR NORTHWEST FLOW
PATTERN OVER THE NORTHERN PLAIN STATES. TEMPERATURES WILL BEGIN TO
FALL ON TUESDAY AND WILL REMAIN 5 DEGREES BELOW NORMAL THROUGH THE
REST OF THE EXTENDED PERIOD.

&&
.AVIATION...
LOW IFR CONDITIONS PERSIST IN EASTERN SOUTH DAKOTA. A LOW PRESSURE
SYSTEM AND FRONTAL BOUNDARY RUNS NORTH SOUTH THROUGH THIS FORECAST
AREA. BEHIND THE FRONT CONDITIONS ARE GENERALLY MVFR WITH GOOD
CEILINGS AND LOW VISIBILITY IN RAIN AND FOG. THUNDERSTORMS ARE
MOVING FROM THE SOUTH ALONG THE FRONTAL BOUNDARY AS WELL. SOME
LIGHTNING STRIKES ARE NOTED WELL WEST OF THE FRONT. THE LOW LEVEL
JET IS FEEDING THESE NOCTURNAL THUNDERSTORMS. LOW CONDITIONS WILL
PERSIST TODAY AS THUNDERSTORMS DECREASE RAIN WILL CONTINUE AND FOG
WILL HELP LIMIT VISIBILITY.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FLOOD WATCH THROUGH SATURDAY MORNING FOR BROWN-CLARK-CODINGTON-
     DAY-DEUEL-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-MARSHALL-
     MCPHERSON-ROBERTS-SPINK.

MN...FLOOD WATCH THROUGH SATURDAY MORNING FOR BIG STONE-TRAVERSE.

&&

SHORT TERM...KEEFE
LONG TERM...DOERING
AVIATION...KEEFE
Hazardous weather outlook, Mar 29, 4:34 AM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
434 AM CDT THU MAR 29 2007

SDZ003-004-009-015-016-033>036-045-048-051-300945-
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
434 AM CDT THU MAR 29 2007 /334 AM MDT THU MAR 29 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY.  MAIN THREAT WILL BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ039-046-SDZ005>008-010-011-017>023-037-300945-
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND-
434 AM CDT THU MAR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH REMAINS IN EFFECT THROUGH 7 AM CDT SATURDAY FOR
HEAVY RAINFALL FROM SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS.
SATURATED GROUND MAY NOT SOAK UP ANY FURTHER RAINS THAT FALL OVER
THE AREA BY FRIDAY NIGHT. IF YOU OBSERVE FLOODING REPORT IT TO
YOUR LOCAL LAW ENFORCEMENT AS SOON AS POSSIBLE.

THUNDERSTORMS ARE POSSIBLE TODAY. MAIN THREAT WILL BE LIGHTNING
AND FLOODING. UP TO AN INCH OF RAINFALL IS POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLOOD WATCH IS IN EFFECT THROUGH 7 AM CDT SATURDAY FOR HEAVY
RAINFALL.

THE MAIN THREAT WILL BE FLOODING FROM HEAVY RAIN THROUGH FRIDAY.
BY FRIDAY NIGHT UP TO TWO INCHES OF RAIN COULD FALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KEEFE

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 8:37 PM CDTSevere Thunderstorm WarningABRCorson, Dewey38 min
Mar 29, 3:58 PM CDTWinter Weather AdvisoryABRCorson, Dewey21 hr

Nearby

Wind Advisories in South Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.